Title

Robust estimation of the variogram: I

RIS ID

73064

Publication Details

Cressie, N. A. & Hawkins, D. (1980). Robust estimation of the variogram: I. Journal of the International Association for Mathematical Geology, 12 (2), 115-125.

Abstract

It is a matter of common experience that ore values often do not follow the normal (or lognormal) distributions assumed for them, but, instead, follow some other heavier-tailed distribution. In this paper we discuss the robust estimation of the variogram when the distribution is normal-like in the central region but heavier than normal in the tails. It is shown that the use of a fourth-root transformation with or without the use of M-estimation yields stable robust estimates of the variogram. 1980 Plenum Publishing Corporation.

Please refer to publisher version or contact your library.

Share

COinS
 

Link to publisher version (DOI)

http://dx.doi.org/10.1007/BF01035243